Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Given Avodart and Toviaz. not have enough erection for penetration. What is the cause?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 614 Questions
I was given Avodart and Toviaz,to be taken daily, i have not been doing so regularly, i have been taking Avodart occasionally, now i am not having a firm enough erection for penetration,what is my problem?
Posted Sat, 9 Nov 2013 in Men's Health
Answered by Dr. Manuel C See IV 23 minutes later
Brief Answer:
Avodart may cause erectile dysfunction.

Detailed Answer:
Good Day!

Avodart or Dutasteride (generic name) may cause decrease in libido and erectile dysfunction due to its mode of action in decreasing testosterone levels. You may need to discuss this with your Urologist so he may shift your prostate medicine to another class (e.g. Flomax - alpha blocker). Alpha blockers does not affect erection and libido unlike dutasteride.

Toviaz is a bladder relaxant to decrease urinary frequency and doesn't affect erection and sexual performance.

Please consult your Urologist before stopping any medicines.

yours truly,

Dr Manuel See IV
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor